Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking medicine for osteropenia. Scan showed osteoporosis in hip. What is causing this?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
33 year old husband was dx with osteropenia last year just by chance( our doctor has a bone density scanner in the office so she offers everyone to have one done). He just had his yearly scan and it showed he has -2.45 osteoporosis in his hip now despite taking extra calcium and Vitamin D. Doctor checked his TSH, T3, T4 and all were normal. Testosterone levels are also normal. What could be causing this at his young age??
Posted Sun, 26 May 2013 in Bones, Muscles and Joints
Answered by Dr. Prasad Akole 26 minutes later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Was vitamin D level checked in his case? Was it too low?
It can cause osteoporosis.

There have been reported associations between psoriasis and osteoporosis / osteopenia 9bone mineral loss) due to high levels of pro-inflammatory cytokines in Psoriasis.

Allegra is not known to commonly cause osteoporosis. Few reports of it in high dose occur.

Steroids used for allergies can cause it as does alcohol abuse.
Hyperparathyroidism and some endocrine disorders can cause it.

Please discuss this with your doctor. You may need additional evaluation for these causes.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor